I would also like to hear about experiences with Lexapro. I have been on 10 mg of it for 3 weeks now. While I do feel like my anxiety is starting to get better, I'm definitely not anxiety-free. I know anxiety isn't "cured" by medication (which is why I also see a therapist), but I just wanted to know when people felt their Lexapro fully kicked in and what dosage they were given.
I've tried several and found that Lexapro was the best for me. Although I did have spells of anxiety, it wasn't as bad or putting me out of commission. I find this very important because you're able to use other methods of trying to control or work through your anxiety. By using cognitive behavioural therapy, I was able to work with the Lexapro and soothe my anxiety.
It might take some time to kick in. Give it some time and keep postitive :)
Lexapro was a great choice for my anxiety. I started on Zoloft but it started giving me very severe heartburn and indigestion, so I switched to Lexapro. My doctor put me on lexapro because I have a phobia of vomiting and it is always hard for me to take a new medicatin because I am afraid of the side effects. He told me that everyone who has taken it under his name has gotton no side effects other than tiredness or drymouth.
Lexapro worked fine for my anxiety but the depresssion got a little worse. I liked it. It was easy to take and my body did fine with it. Later on I had to stop it because the Lexapro's effects did not last long enough for me. I would take a dose in the morning and by nighttime I was feeling the withdrawal symptoms (for me, withdrawal symptoms from all SSRI's feel like my brain is skipping like a cd). Even when we uped the dose I'd go through withdrawal the same day. So sadly, I switched again.
But lexapro is newer and is supposed to be great. Really I had no side effects. I did switch from zoloft to lexapro so maybe that is why, I already had zoloft still in me, but it is supposed to be an easily tolerated drug when it comes to side effects.
It may take a little time to kick in, but it is all worth it. Good luck and keep us posted!!!
Thanks for the advice regarding Lexapro. The only real side effect I am getting from it is fatigue, which my physician told me was one of the most noticeable and reported side effects. The plan is to give it another two weeks and see if I'm still feeling the fatigue, and if so, then I might switch over to Effexor.
I would be EXTREMELY wary of switching to Effexor. I was on Lexapro first myself, and I thought it was responsible for my forgetfulness (come to find out, the klonopin was likely the guilty party on that one!) but I don't remember having any other side-effects except perhaps a bit of tiredness. Effexor, on the other hand, did absolutely nothing positive for me, gave me horrible constipation and depression, and was so addictive that when I tried to quit less than three weeks after starting it, I was on the couch sick for a week even tapering down more slowly. Effexor can be really controversial because of how addictive it is and how horrible the withdrawal is. Many doctors I've spoken through say that they wish they could ban getting it prescribed at all.
Lexapro DID give me some withdrawal symptoms, but in fairness, I also was instructed to quit Lexapro cold turkey and got home from my appointment that day to find out my grandfather had passed away and I had to fly to California for the funeral. So, it was not exactly a 'good' time to quit anything for a person diagnosed with anxiety! Particularly when I left the Lexapro at home for that week because I was intending to follow the instructions for cold turkey. The symptoms from Lexapro were much more mild than the effexor withdrawal, mainly being the brain zaps, dizziness, and some nausea. Effexor was hellish. I realize I sound incredibly vehement, but it's something that should at least be researched heavily before deciding to try it. I had no idea when I started it and I really wish I had at least been warned.
Anyone who is considering or is taking Effexor and is experiencing side-effects not listed in the PDR, contact Wyeth Pharmaceuticals (this can be done online or via telephone). There is a well known standing "joke" amongst psychiatrists; in that, they refer to this drug as Side-Effexor because of the multitudinous deleterious side-effects patients experience; both while on it, as well as tapering off of it.
IMO, the FDA should have yanked this drug off the market in 1993; the same year of its inception.
thanks Brenndy for letting us know that. .........
So far lexapro isnt working for me..its been almost 2weeks i think. I rushed in for a second appointment to see the doctor sooner...and she gave me more lexapro samples and said to up the dosage so I started taking 2 a day. I take it in the morning and notice that the next morning before im due to take it I feel dizzy. Ive been getting alot of headaches and feeling a bit of heaviness in my head...Its too soon to tell I guess......I;ll try and give it a chance.....and still keep you guys updated..thanks for letting me know your experiences .......i really hope with time this works
lexapro has worked well for me, tho i m having a bit of a difficult time weaning off it. i ve been on it 3 years..,when i started it, i did have the same heavniess in the head and feeliing dizzy etc but it settled gradually. so just give it some time, and hopefully your symptoms will smoothen by then.. i think 2 weeks is too early to tell. give it another couple of weeks.. hope you feel better.
I saw this URL posted elsewhere on this site and tried to send it to you PM, but your profile settings will not allow, Thus, here's the URL, which hopefully will provide you with more info in regard to your queries about Lexapro. http://www.theroadback.org/
Brenndy I will try and fix my profile ....idk why it wouldnt let you maybe I need to change the setting.
I will check out the link tomorrow...I want to look at it now..but I have to go to bed I have work early . Thanks again...Im going to give the lexapro a try again im just worried about getting started on it and all of the problems that can possibly come from meds...but im at my breaking point and have to try something anything. You said your weaning off of it....and I hear alot of having to up the dosage bc your body becomes immuned and then it doesnt work any more..and then you switch meds....I just wish there was something more natural like change of diet something more simple that could help all of us anxiety sufferers.......anyway I will update you again
Lexapro gave me most horrendous withdrawal symptoms after 5 months on 10 mg (brain zaps, fatigue, loose stools, headache, anxiety at extreme level, palpitations, insomnia, depression)
The worst drug that I have tried.
I have been on lexapro 10 mg on and off for years now and loving it...it really helped me with my anxiety and mild depression....never had any problem quiting it...I weaned off VERY slowly and had no withdrawls from it....it is an awesome medication for me....hands down...
If you are a healthy male who enjoys sex, then forget about Lexapro. Not that delayed ejaculations cant be wonderful, it's way too hard to get there and you will only dispaoint the one you are with, so again, forget Lex if you like sex.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.